I had been on Flomax for about 9 years for BPH until July 2012 when my Primary switch me to Uroxatral to address an issue with retrograde ejaculation. After about 6 months on Uroxatral, my liver functions came up very high in a blood test. Just to double check the blood test, my Doctor had me re-take the blood test after 2 weeks with no alcohol or Tylenol/Advil. The liver functions remained high in second blood test so, my Doctor had me go off of the Uroxatral for 2 weeks and re-take the blood test again. In the third blood test, after being off of Uroxatral for 2 weeks, my liver functions returned to almost normal. At this point, my Primary was unsure what to do about the BPH so he recommended a Urologist for me to visit.
I visited the Urologist and explained all of the above. The Urologist did all of the usual tests for someone with BPH symptoms and prescribed RapidFlo to address moderate BPH. When I explained my concern about going on yet another drug for BPH and what it might do to my liver, the Urologist said that he has no experience with the various BPH meds causing liver problems and referred me back to my Primary for any liver issues. After the visit I went home and did a little research on RapidFlo and it turns out that one of the main complaints about RapidFlo is retrograde ejaculation (the whole reason I went off of Flomax to begin with).
At this point, I am unsure what to do. It seems to me if I am going to go back on something that is going to cause retrograde ejaculation, I might as well go back on Flomax (which never seemed to cause any liver problems) as apposed to going on yet another drug. Or, maybe I should just not use any meds and learn to live with the BPH issues. In addition, the whole liver thing is a bit of a mystery — do I need to do additional monitoring of the liver functions whether or not I go back on BPH meds?View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.